I had periods on 14 feb . . .and i had sex with my bf on 20 feb morning ..i took ipill on 21 feb ..and now i am again having vaginal bleeding same a periods ..it started on 27 feb ..initially it was very less but on 28 th feb and 29 feb it was same as periods and today also it is very less same as in the last day of periods .. please tell me whether this bleeding is periods which came earlier then the actual time because of the side effect of i-pill ...or this bleeeding is anyhow related to pregnancy ..should i go for pregnancy test ..please suggest...
Welcome to ehealthforum,
If you have taken emergency contraceptive within 24-48 hours of unprotected intercourse, you should be able to prevent pregnancy (provided you were not sexually active after taking it). Withdrawal bleeding occurs within 5-7 days of taking the pill indicating that it has worked (which could be the cause for the bleeding that you experienced). Since these pills contain high dosages of hormones, these affect the hormonal and period pattern causing delay in next periods. Wait and watch for your periods which could be delayed due to the emergency contraceptive use. Visit your doctor/gynecologist for further evaluation if periods do not start within 10 days or if you suspect chances of pregnancy, or if you develop any other new symptoms. If pregnancy gets ruled out, and if you are not ready for pregnancy, but intend to remain sexually active, you should consider visiting your gynecologist to get started on suitable regular birth control measures to be protected (after your periods). Be regular with birth control use as instructed. Avoid having unprotected sexual contact if you are not ready for pregnancy.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Menstruation , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.